EconPapers    
Economics at your fingertips  
 

Non-normality as Distributional Misspecification in Single-Equation

Wim Vijverberg

Oxford Bulletin of Economics and Statistics, 1987, vol. 49, issue 4, 417-30

Abstract: This paper provides a reevaluation of often-used limited dependent variable models. It shows that parameter estimators based on such models may be seriously biased and inconsistent if the true d istribution of the disturbance term deviates from normality. The degr ee of difference from normality is controlled in this paper by varyin g the skewness and kurtosis of the true distribution-these are distri butional characteristics that an empirical researcher can easily chec k for himself. This paper proposes to alert users of limited dependen t variable models to the potential problems of these models in the fa ce of nonnormality. Copyright 1987 by Blackwell Publishing Ltd

Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (12)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:obuest:v:49:y:1987:i:4:p:417-30

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0305-9049

Access Statistics for this article

Oxford Bulletin of Economics and Statistics is currently edited by Christopher Adam, Anindya Banerjee, Christopher Bowdler, David Hendry, Adriaan Kalwij, John Knight and Jonathan Temple

More articles in Oxford Bulletin of Economics and Statistics from Department of Economics, University of Oxford Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:obuest:v:49:y:1987:i:4:p:417-30